MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SOLERA VOYAGER SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SOLERA VOYAGER SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 54750017545
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Spinal Cord Injury (2432)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent transforaminal lumbar interbody fusion on l5/s (tlif) due to spinal canal stenosis.Post-op, the screw on the right side of sacrum s1 broke from the base.Cauda equina symptom and lower limb pain were developed to the patient as a result of this event.It is considered that bone union has not been achieved at l5/s.The patient underwent revision surgery for the removal of broken screw.
 
Additional Manufacturer Narrative
Product image review result: submitted images appear to display broken multi axial bone screw, with fracture located near the neck, just below the bone screw head.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: visual microscopic the bone screw has broken just under the head.The fracture face is almost completely smeared from the two pieces on the bone screw rubbing together and damage from what appears to have happened in the removal process.A microscopic review of the fracture face did not reveal signs of cyclic fatigue.The angle of the fracture is approx.45 degrees and is consistent with a sudden material overload.Witness marks on the saddle show that the rod was slightly angulated approx.90 degrees to the direction of the bone screw fracture.The above observations are consistent with material overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SOLERA VOYAGER SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key6975541
Report Number1030489-2017-02243
Device Sequence Number11051854
Product Code NKB
UDI-Device Identifier00643169501126
UDI-Public00643169501126
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143375
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2023
Device Catalogue Number54750017545
Device Lot NumberH5212090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2018
Initial Date Received by Manufacturer 09/26/2017
Supplement Date Received by Manufacturer12/14/2017
04/18/2018
Initial Report FDA Received Date10/25/2017
Supplement Report FDA Received Date12/29/2017
05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SET SCREW, ROD.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age76 YR
Patient Weight75